Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 184, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 14, 2021, 6:05 PM EDT for Charles City County, Prince George County, City of Hopewell, Virginia. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 6:05 PM EDT (22:05 UTC)
- Expired
- Aug 14, 2021, 6:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Hopewell, VA, Prince George County, VA
The radar
The Norfolk radar (KAKQ), 35 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:25 PM EDT | TSTM WND DMG | 1 Wsw Burrowsville, VA | TREES DOWN AND WIDESPREAD POWER OUTAGES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 10.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
645
WUUS51 KAKQ 142205
SVRAKQ
VAC036-149-670-142245-
/O.NEW.KAKQ.SV.W.0184.210814T2205Z-210814T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
605 PM EDT Sat Aug 14 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
The City of Hopewell in south central Virginia...
Southwestern Charles City County in east central Virginia...
Northern Prince George County in south central Virginia...
* Until 645 PM EDT.
* At 605 PM EDT, a severe thunderstorm was located near Jordans
Point, or near Hopewell, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Hopewell, Prince George, Garysville, Jordans Point, Burrowsville,
Birchett Estate and Jordan Point Country Club.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&
LAT...LON 3731 7731 3731 7728 3732 7728 3733 7704
3719 7705 3719 7707 3717 7708 3722 7731
TIME...MOT...LOC 2205Z 276DEG 8KT 3727 7725
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner2 follow-up statements
976
WWUS51 KAKQ 142223
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
623 PM EDT Sat Aug 14 2021
VAC670-142232-
/O.CAN.KAKQ.SV.W.0184.000000T0000Z-210814T2245Z/
City of Hopewell VA-
623 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF HOPEWELL IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3727 7730 3728 7727 3729 7725 3732 7728
3733 7704 3719 7705 3719 7707 3717 7708
3718 7710 3722 7731 3726 7731
TIME...MOT...LOC 2222Z 281DEG 11KT 3725 7716
$$
VAC036-149-142245-
/O.CON.KAKQ.SV.W.0184.000000T0000Z-210814T2245Z/
Charles City VA-Prince George VA-
623 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHWESTERN CHARLES CITY AND NORTHERN PRINCE GEORGE COUNTIES...
At 622 PM EDT, a severe thunderstorm was located over Garysville, or
8 miles southwest of Charles City, moving east at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Hopewell, Prince George, Garysville, Jordans Point, Burrowsville,
Birchett Estate and Jordan Point Country Club.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3727 7730 3728 7727 3729 7725 3732 7728
3733 7704 3719 7705 3719 7707 3717 7708
3718 7710 3722 7731 3726 7731
TIME...MOT...LOC 2222Z 281DEG 11KT 3725 7716
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner383
WWUS51 KAKQ 142240
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
640 PM EDT Sat Aug 14 2021
VAC036-149-142250-
/O.EXP.KAKQ.SV.W.0184.000000T0000Z-210814T2245Z/
Charles City VA-Prince George VA-
640 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHARLES CITY AND
NORTHERN PRINCE GEORGE COUNTIES WILL EXPIRE AT 645 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 3727 7730 3728 7727 3729 7725 3732 7728
3733 7704 3719 7705 3719 7707 3717 7708
3718 7710 3722 7731 3726 7731
TIME...MOT...LOC 2240Z 276DEG 8KT 3725 7711
$$
ButnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:01 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Aug 14, 3:01 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Sat Aug 14 2021
.SYNOPSIS...
A cold front will cross the area tonight, then stall over the
Carolinas Sunday and Monday. Several waves of low pressure will
move along this boundary, resulting in unsettled weather conditions
through mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 300 PM EDT Saturday...
Heat advsry conts thru 22Z for areas east of I95 except the lwr Md
ern shore.
The cold front now apprchg the mts from the nw with a leading sfc
trof east of the mts. Storms are rapidly dvlpng along this trof attm
and expect this trend to cont along with an increase in areal coverage
over the next svrl hrs as they move ese. Even a few sea-breeze cells
dvlpng as well. Svr threat conts through about 00Z for damaging wind
gusts and locally hvy downpours. Will have the highest PoPs and
enhanced wording until then. Pcpn tapers off later this eve and
overnite as the front sags south across the area. Lows upr 60s nw
to mid 70s se.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM EDT Saturday...
The front will stall then slowly wash out across the Carolinas
Sun thru Tue with svrl waves of low pres progged to move east.
The first such wave is late Sun aftrn/Sun nite where likely to
cat PoPs will be in the grids across the Piedmont with chc PoPs
across the east. Although the threat for any svr storms will be
low, it appears the threat here will be anthr round of lclly hvy
rainfall. Would like to see how much rain we get tonite before
considering any flood related headlines. Addntl waves of low
pres will keep PoP chcs alive both Mon and Tues, highest PoPs
west, lower east. Cooler as the high to the north keeps an onshore
flow going thru the period. Highs each day from the lwr 80s north
to mid 80s south.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM EDT Saturday...
High pressure shifts off the New England coast late next week. Waves
of moisture from the south and se will likely keep the threat for
shwrs/storms going each day. Given the continued westward movement
of Fred, will cap PoPs across the Piedmont at 40-50% with 20-30%
across the east for now. Highs Wed 80-85, mid 80s Thurs and mid-upr
80s Fri/Sat. Lows upr 60s-lwr 70s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
VFR conditions to start the forecast period will quickly deteriorate
late this aftrn and evening as convection develops along the Blue
Ridge then tracks se across the area. RIC/SBY will be the first
to see TSRA's with PHF/ORF closer to sunset and ECG after sunset.
Lcl IFR VSBYS in hvy downpours and MVFR CIGS will accompany the
convection. Gusty winds are psbl with gusts aoa 35kts. Otw, VRBL
winds aob 10 kts become north Sun.
Some guidance suggests CIGS drop to near 1K FT late tonite across
the north behind a cold front. Did not go that low but did show
a BKN SC layer at RIC/SBY.
Outlook...
The front will likely stall near the NC/VA border resulting in
a prolonged period of MVFR conditions into early next week.
Periods of MVFR ceiling and showers/storms will persist Monday
and Tuesday as tropical moisture streams north into the area.
&&
.MARINE...
As of 300 PM EDT Saturday...
Afternoon wx analysis shows a weak sfc trough near the local
waters, with a cold front still to our NW. High pressure remains
over the wrn Atlantic (well offshore of the local area), with a
second ~1026mb sfc high now centered over the wrn Great Lakes. Winds
are generally SW 5-10 kt over the marine area, with a local sea
breeze component evident once again. Waves are ~1 ft, with 2-3 ft
seas.
Sub-SCA conditions are expected to prevail for the remainder of the
weekend into early next week. The aforementioned cold front drops
across the waters from NW to SE late tonight through Sunday, with
winds turning to the N then NE following the FROPA by Sunday. Wind
probs continue to keep winds sub-SCA, but a period of 10-15 kt NE
winds is likely over the coastal waters N of Cape Charles and across
much of the Ches Bay on Sun. Timing for these winds is during the
morning north/midday-aftn in the lower bay and SE VA coastal waters.
Highest gusts (to ~20 kt) are still expected to remain confined to
the coastal waters N of Parramore Island. Winds veer to the E and
diminish to 5-10 kt by Sunday night.
Winds remain onshore into early next week, as the weakening cold
front stalls across the coast of eastern NC just south of the region
and washes out. Winds become S-SE by midweek, remaining sub-SCA
throughout the period. Seas will generally be 2-3 ft through early
next week...with 1-2 ft waves on the Bay.
Will maintain a low risk for rip currents through the remainder of
the weekend (and Monday).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ012>017-
030>032-102.
VA...Heat Advisory until 6 PM EDT this evening for VAZ076>078-
081>090-092-093-095>098-100-518-520-522>525.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERIHazardous weather outlook, Aug 14, 3:20 PM EDT, 2 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 320 PM EDT Sat Aug 14 2021 MDZ021>025-VAZ048-060>062-064>069-075-079-080-099-509>517-519-521- 151930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Brunswick-Dinwiddie- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 320 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ076>078-081>090-092-093-095>098-100-518- 520-522>525-151930- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Richmond-Northumberland- Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 320 PM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 14, 5:34 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
534 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND DMG CREWE 37.18N 78.13W
08/14/2021 NOTTOWAY VA 911 CALL CENTER
NUMEROUS POWER OUTAGES; WIND GUST 46 MPH AT
CREWE AIRPORT.
&&Special weather statement, Aug 14, 5:38 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Wakefield VA
538 PM EDT Sat Aug 14 2021
VAZ083-512-513-515-516-142245-
Eastern Hanover VA-New Kent VA-Western Chesterfield VA-
Western Henrico (Including the City of Richmond) VA-
Eastern Henrico VA-
538 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of central Henrico and
southeastern Hanover Counties and the City of Richmond through 645 PM
EDT...
At 538 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Highland Springs to near Bon Air. Movement
was east at 10 mph.
HAZARD...Winds in excess of 30 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Rainfall 1 to 2 inches is possible which
may result in minor localized flooding.
Strong thunderstorms will be near...
Bottoms Bridge around 605 PM EDT.
East Highland Park around 630 PM EDT.
Highland Springs around 645 PM EDT.
Other locations impacted by these storms include Richmond
International, Fair Oaks, Richmond Heights, Roslyn Hills, Orapax
Farms, Montrose, Sandston, Chamberlayne and Dumbarton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3767 7723 3748 7715 3749 7718 3748 7719
3745 7743 3746 7747 3746 7748 3745 7749
3744 7757 3756 7764
TIME...MOT...LOC 2138Z 263DEG 7KT 3755 7727 3751 7753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 14, 5:44 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Wakefield VA
544 PM EDT Sat Aug 14 2021
VAZ523>525-142230-
Hampton/Poquoson VA-Newport News VA-York VA-
544 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern York ,
the City of Poquoson, the City of Hampton and the central City of
Newport News through 630 PM EDT...
At 544 PM EDT, Doppler radar was tracking a strong thunderstorm over
Beaconsdale, or near Patrick Henry Field, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Newport News, Hampton, Langley AFB, Christopher Newport University,
Patrick Henry Field, Northampton, Denbigh, Buckroe Beach, Tabb,
Beaconsdale, Grand View, Fox Hill, Langley View, Oriana, Dare, Oyster
Point, Messick, Menchville and Plum Tree Island Refuge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3703 7625 3704 7654 3716 7654 3719 7632
3717 7629 3717 7628 3715 7626 3709 7623
3707 7623
TIME...MOT...LOC 2144Z 274DEG 9KT 3709 7647
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerLocal storm report, Aug 14, 5:47 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
547 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HEAVY RAIN NORTH VIRGINIA BEACH 36.89N 75.99W
08/14/2021 M4.37 INCH CITY OF VIRGINIA BEVA MESONET
RAINFALL OCCURRED BETWEEN 2:45-5:15 PM.
&&
JMSpecial weather statement, Aug 14, 5:51 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
551 PM EDT Sat Aug 14 2021
VAZ082-083-090-523-142230-
Charles City VA-New Kent VA-York VA-James City VA-
551 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northeastern Charles
City, northwestern York, southeastern New Kent and northwestern James
City Counties through 630 PM EDT...
At 551 PM EDT, Doppler radar was tracking a strong thunderstorm over
Holdcroft, or 7 miles west of Toano, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Williamsburg, Norge, Toano, Ruthville, Providence Forge, Holdcroft,
Barhamsville, Chickahominy Shore, Croaker, Lanexa, Ewell, Warren
Mill, Holly Forks, York River State Park, Barlows Corner,
Centerville, Christensons Corner, Sandybottom, Skimino and Diascund.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3745 7673 3740 7668 3730 7669 3734 7706
3747 7706 3748 7675
TIME...MOT...LOC 2151Z 272DEG 11KT 3738 7694
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Aug 14, 6:02 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
602 PM EDT Sat Aug 14 2021
VAZ081-082-142245-
Charles City VA-Prince George VA-
602 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern Charles
City and northern Prince George Counties and the City of Hopewell
through 645 PM EDT...
At 602 PM EDT, Doppler radar was tracking a strong thunderstorm near
Hopewell, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Hopewell, Fort Lee, Prince George, Garysville, Jordans Point,
Burrowsville, Taylors Corner, Birchett Estate and Jordan Point
Country Club.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3731 7732 3731 7728 3732 7727 3734 7727
3734 7699 3721 7702 3720 7703 3720 7704
3719 7704 3719 7707 3716 7709 3721 7732
3727 7733
TIME...MOT...LOC 2202Z 276DEG 8KT 3727 7725
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Aug 13, 9:03 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Aug 13, 9:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 14, 12:02 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 43 min |
| Aug 14, 12:50 AM EDT | Special Weather Statement | AKQ | Caroline | 25 min |
| Aug 14, 1:31 AM EDT | Special Weather Statement | AKQ | King George | 29 min |
| Aug 14, 3:55 AM EDT | Heat Advisory | AKQ | Charles City, Essex, Gloucester, Greensville, James City, King and Queen and 23 more | 14 hr |
| Aug 14, 3:00 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | AKQ | Fluvanna | 38 min |
| Aug 14, 3:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 3:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Aug 14, 3:48 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 27 min |
| Aug 14, 3:54 PM EDT | Special Weather Statement | AKQ | Cumberland | 36 min |
| Aug 14, 4:00 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 54 min |
| Aug 14, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 14, 4:05 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 40 min |
| Aug 14, 4:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 44 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico | 46 min |
| Aug 14, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 46 min |
| Aug 14, 4:48 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Aug 14, 4:48 PM EDT | Special Weather Statement | AKQ | York | 42 min |
| Aug 14, 4:50 PM EDT | Special Weather Statement | AKQ | Charles City | 40 min |
| Aug 14, 4:54 PM EDT | Flash Flood Warning | AKQ | City of Virginia Beach | 2 hr |
| Aug 14, 4:58 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 14, 4:59 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 46 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| Aug 14, 5:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent | 50 min |
| Aug 14, 5:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 5:19 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Aug 14, 5:24 PM EDT | Special Weather Statement | AKQ | Surry | 51 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Nottoway | 65 min |
| Aug 14, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, City of Williamsburg | 42 min |
| Aug 14, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 14, 5:38 PM EDT | Special Weather Statement | AKQ | City of Richmond | 67 min |
| Aug 14, 5:44 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 46 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | AKQ | Charles City, James City | 39 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Aug 14, 6:01 PM EDT | Areal Flood Advisory | AKQ | James City, Surry, York, City of Williamsburg | 3 hr |
| Aug 14, 6:02 PM EDT | Special Weather Statement | AKQ | City of Hopewell | 43 min |
| Aug 14, 6:04 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 14, 6:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 49 min |
| Aug 14, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 31 min |
| Aug 14, 6:21 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Petersburg | 42 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, City of Hopewell, City of Williamsburg | 51 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 62 min |
| Aug 14, 6:44 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk | 3 hr |
| Aug 14, 6:45 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 45 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | AKQ | James City | 38 min |
| Aug 14, 6:55 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Portsmouth | 50 min |
| Aug 14, 6:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 46 min |
| Aug 14, 7:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 7:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 14, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 45 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 30 min |
| Aug 14, 7:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.